Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Convergence of combinatorial Ricci flows to degenerate circle patterns

Author: Asuka Takatsu
Journal: Trans. Amer. Math. Soc. 372 (2019), 7597-7617
MSC (2010): Primary 53C44; Secondary 52C26
Published electronically: June 10, 2019
MathSciNet review: 4029675
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the combinatorial Ricci flow on a surface of nonpositive Euler characteristic when the necessary and sufficient condition for the convergence of the combinatorial Ricci flow is not valid. This observation addresses one of the questions raised by B. Chow and F. Luo.

References [Enhancements On Off] (What's this?)

  • Luigi Ambrosio, Nicola Gigli, and Giuseppe Savaré, Gradient flows in metric spaces and in the space of probability measures, 2nd ed., Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008. MR 2401600
  • Bennett Chow and Feng Luo, Combinatorial Ricci flows on surfaces, J. Differential Geom. 63 (2003), no. 1, 97–129. MR 2015261
  • Yves Colin de Verdière, Un principe variationnel pour les empilements de cercles, Invent. Math. 104 (1991), no. 3, 655–669 (French). MR 1106755, DOI
  • Al Marden and Burt Rodin, On Thurston’s formulation and proof of Andreev’s theorem, Computational methods and function theory (Valparaíso, 1989) Lecture Notes in Math., vol. 1435, Springer, Berlin, 1990, pp. 103–115. MR 1071766, DOI
  • William P. Thurston, Geometry and topology of three-manifolds, Princeton lecture notes, available at
  • Masahiro Yamada, Master thesis, Department of Mathematics and Information Sciences, Tokyo Metropolitan University, 2018 (Japanese).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44, 52C26

Retrieve articles in all journals with MSC (2010): 53C44, 52C26

Additional Information

Asuka Takatsu
Affiliation: Department of Mathematical Sciences, Tokyo Metropolitan University, Tokyo 192-0397, Japan; and Mathematical Analysis Team, RIKEN Center for Advanced Intelligence Project (AIP), Tokyo 103-0027, Japan
MR Author ID: 899165

Keywords: Weighted triangulation, circle pattern, combinatorial Ricci flow, gradient flow
Received by editor(s): September 4, 2018
Received by editor(s) in revised form: December 13, 2018
Published electronically: June 10, 2019
Additional Notes: This work was supported by JSPS KAKENHI Grants Number 15K17536, 16KT0132.
Article copyright: © Copyright 2019 American Mathematical Society